MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 36IN(90CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ETHICON INC. ETHILON SUTURE 36IN(90CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Model Number F2415H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a dog underwent suture of a cutaneous wound at the ear and suture was used.While closing of cutaneous wound of the auricular pinna, after 4 tissue passages and 2 simple stitches, the needle pulled off the strand, without any particular force applied on the strand.Another device was used to complete the procedure.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 03/11/2020.A manufacturing record evaluation was performed for the finished device batch pdb671 and no non-conformances were identified.Additional investigation summary: it was received for analysis an empty winding former, a paper lid, and a suture piece of product code f2415h, pdb671.During the visual inspection of the suture piece, not impression at the swage area and the ends damaged(cut) could be observed.In addition, the needle was not return, and we are unable to determine the assignable cause.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Due to the condition of the suture and as the needle was not received, it could not be determined what may have caused the reported incident.Of: ¿needle separation" and the reported complaint was confirmed.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.

Brand Name
ETHILON SUTURE 36IN(90CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9683108
Report Number2210968-2020-01028
Device Sequence Number11616548
Product Code GAR
UDI-Device Identifier10705031238930
UDI-Public10705031238930
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberF2415H
Device Catalogue NumberF2415H
Device Lot NumberPDB671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date03/11/2020
Patient Sequence Number1